Texas, 2019Flash Flood in Texas, August 25, 2019
August 25, 2019 · NWS LCH · 1 event in 1 county or zone
Typical afternoon thunderstorms developed across Southeast Texas with one producing flooding in Port Arthur.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Typical afternoon thunderstorms developed across Southeast Texas with one producing flooding in Port Arthur.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 25, 11:27 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 25, 11:27 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1227 PM CDT Sun Aug 25 2019
.AVIATION...Rain and isolated to scattered thunderstorms will
continue through the afternoon which will create periods of MVFR
or IFR conditions. Convection is expected to decrease in coverage
around sunset, however showers can still be expected along the
I-10 corridor to the coast through the night. Winds will be
generally light however gusts of 15kts or more may accompany any
stronger shower or storm.
&&
.PREV DISCUSSION... /issued 957 AM CDT Sun Aug 25 2019/
UPDATE...
Still having difficult time getting instability to make it inland,
however some breaks in the cloud cover across portions of the area
may help aid in increasing instability and produce locally heavy
rainfall this afternoon, but at this time it does not appear
widespread enough to continue the watch past the current
expiration time. CAM guidance does continue to indicate the
potential again tonight for a heavier band from portions of
Cameron Parish into lower Acadiana, watch was already extended for
this region and see no reason to deviate from that thinking at
this time.
Minor updates coming with current radar trends included.
PREV DISCUSSION... /issued 630 AM CDT Sun Aug 25 2019/
DISCUSSION...
For the 25/12Z TAF Issuance.
AVIATION...
A mid level low off the southwest Louisiana coast will move
northeast and work with tropical like moisture to produce numerous
showers and a few thunderstorms today. Looks like the majority of
the activity will be moving from off the coast into south central
Louisiana and affect KLFT/KARA by mid morning and continuing into
the afternoon. MVFR with brief IFR conditions expected in the
stronger showers and storms.
Rua
PREV DISCUSSION... /issued 412 AM CDT Sun Aug 25 2019/
DISCUSSION...
Short Term [Today and Monday]
A diffuse surface trough continues to persist along the coast of
the northwestern Gulf of Mexico this morning. This system
supported numerous showers and thunderstorms across the region
yesterday. While most areas saw less than an inch of rain, MRMS
derived precipitation totals indicate some parts of Cameron Parish
received over 5 inches of rainfall yesterday.
The atmosphere will continue to be supportive of efficient
rainfall production again today. The 00Z KLCH sounding sampled a
PWAT value of 2.64" and satellite derived PWAT values across much
of the northern Gulf Coast remain well above 2". Meanwhile, the
warm cloud layer continues to exceed 10 kft and the vertical wind
profile remains weak.
While all of southeast Texas and southwest Louisiana will have the
potential to see rainfall today, the most likely chance for
heavier rainfall will extend primary along and south of I-10 from
southwest Louisiana into lower Acadiana. These areas will have the
potential to receive 1-3" of rainfall with higher end amounts of 5
inches or more possible. The potential for heavy rainfall will
continue through late this afternoon into the overnight hours
across lower Acadiana as the surface trough begins to lift
northeastward. Some of the CAMs, in particular the NMM and NAM
Nest, were hinting at the potential for a narrow heavy rainband to
develop across Acadiana during the overnight hours. While not the
most likely scenario, this supported at least a threat for
flooding and the Flash Flood Watch was extended for Acadiana and
southeast Louisiana through Monday morning.
On Monday, a shortwave trough will move across the Mississippi
River Valley and into the Great Lakes. In the process, it will
"pick up" the weakness in the upper level height field that has
been located over the area the past several days. The decreasing
upper level support and exiting surface trough will result in less
widespread precipitation and warmer temperatures on Monday.
Long Term [Tuesday through Saturday]
Another shortwave is forecast to dig into the Central Plains
during the Tuesday to Wednesday timeframe. This should provide
enough support for a surface boundary to push southward to the
Gulf Coast along with some slightly drier air. As a result, a more
typical late August weather pattern is expected for the long term
period with chances for isolated to scattered showers and
thunderstorms each day, mainly from mid-morning through the late
afternoon hours. Temperatures will also return to normal values
with highs in the low to mid 90s and lows in the low to mid 70s.
MARINE...
A surface trough along the northwestern Gulf of Mexico will
continue to support scattered to numerous showers and
thunderstorms today and Monday. The trough will exit the region on
Tuesday which will result in daily precipitation chances over the
coastal waters trending closer to normal for late August by early
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 91 74 94 / 30 40 10 40
LCH 76 91 79 93 / 40 40 10 30
LFT 75 90 77 92 / 60 60 10 40
BPT 78 90 80 91 / 30 30 0 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday morning for LAZ042>045-052>055-
074.
Flash Flood Watch until 1 PM CDT this afternoon for LAZ041-073.
TX...Flash Flood Watch until 1 PM CDT this afternoon for TXZ215-216.
GM...None.
&&
AVIATION...05Hazardous weather outlook, Aug 25, 2:21 AM CST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
321 AM CDT Sun Aug 25 2019
LAZ027>033-TXZ180-201-259>262-260830-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and inland southeast Texas.
.DAY ONE...Today and Tonight.
Showers and thunderstorms will be possible with locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ042>045-052>055-074-260830-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-East Cameron-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for south central Louisiana.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ041-073-TXZ215-216-260830-
Calcasieu-West Cameron-Jefferson-Orange-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for southwest Louisiana and
coastal southeast Texas.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
GMZ430-432-435-450-452-455-470-472-475-260830-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and Tonight.
Scattered to numerous showers and thunderstorms are expected over
the coastal waters today. Some storms will be capable of producing
brief gusty winds yielding locally higher seas, as well as frequent
cloud to water lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 25, 11:23 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 PM CDT Sun Aug 25 2019
LAZ041>045-052>055-073-074-TXZ215-216-252300-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
1223 PM CDT Sun Aug 25 2019
...TROPICAL FUNNEL CLOUDS POSSIBLE...
A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.
These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.
Stay tuned for later statements and updates on this weather
situation.
05
Special weather statement, Aug 25, 12:08 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
108 PM CDT Sun Aug 25 2019
TXZ215-216-251845-
Orange TX-Jefferson TX-
108 PM CDT Sun Aug 25 2019
...SPECIAL WEATHER STATEMENT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southeast Texas Regional Airport, or over Central Gardens, moving
east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Rose City, Port Acres and Southeast Texas Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 9395 2994 9415 3011 9406 3005 9374
3000 9377 2999 9380 3000 9379 2998 9383
2999 9386 2997 9384 2997 9386 2995 9386
2996 9387 2993 9386
TIME...MOT...LOC 1808Z 282DEG 16KT 2997 9404
TinglerLocal storm report, Aug 25, 2:06 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
08/25/2019 JEFFERSON TX PUBLIC
PUBLIC REPOTED FLOODING ON GULF STADIUM RD.
&&
RMEGNIAFlash Flood, Jefferson
- When
- August 25, 2:06 PM CST to 2:36 PM CST
- Where
- Jefferson County, 0.45 mi NE of Atreco to 0.79 mi NW of Lakeview
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.925, -93.915
A report of flooding along Gulfway Drive and Stadium Road in Port Arthur.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 20197 deaths · 24 events
- Hail in North Dakota, August 25, 2019$607,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Wyoming, August 25, 2019$2,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 20192.75 in hail · 12 events
- Flash Flooding in Alabama, August 25 to 26, 201910 events
- Hail and Damaging Winds in South Dakota, August 25, 20191.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 25, 20191 in hail · 4 events
- Hail and Damaging Wind in Nebraska, August 25, 20191 in hail · 3 events
- Flash Flood and Damaging Wind in Missouri, August 25, 201965 kt wind · 2 events
- Wildfire in Texas, August 25 to 27, 20192 events
- Flash Flooding in Tennessee, August 25, 2019$3,000 · 2 events
- Hail and Damaging Wind in Wyoming, August 25, 20191 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853039.